Alert archive / Washington / High Wind Warnings in 2019

High Wind Warning 2, NWS Pendleton, OR

October 25, 2019Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this high wind warning at Oct 25, 2019, 3:52 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 25, 2019, 3:52 PM PDT (22:52 UTC)
Expired
Oct 25, 2019, 8:56 PM PDT
In force
5 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 4:00 PM PDTNON-TSTM WND DMG2 Sse Yakima, WATREE ESTIMATED 5 FT DIAMETER UPROOTED AND HAS CAUSED DAMAGE TO A HOME.
Oct 25, 4:06 PM PDTNON-TSTM WND GST 622 Nne Ellensburg, WA62 MPH PEAK WIND GUST AT ELLENSBURG AIRPORT.
Oct 25, 4:06 PM PDTNON-TSTM WND GST 623 Nne Ellensburg, WA
Oct 25, 4:22 PM PDTHIGH SUST WINDS 5510 W Vantage, WA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2019-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2019-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS76 KPDT 252252
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
352 PM PDT Fri Oct 25 2019

WAZ026-260500-
/O.UPG.KPDT.WI.Y.0013.000000T0000Z-191026T0500Z/
/O.NEW.KPDT.HW.W.0002.191025T2252Z-191026T0500Z/
Kittitas Valley-
Including the cities of Ellensburg and Thorp
352 PM PDT Fri Oct 25 2019

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Northwest winds 40 to 45 mph with gusts over 50 mph.

* WHERE...Kittitas Valley.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
1 follow-up statement
031 
WWUS76 KPDT 260356
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
856 PM PDT Fri Oct 25 2019

WAZ026-260500-
/O.CAN.KPDT.HW.W.0002.000000T0000Z-191026T0500Z/
Kittitas Valley-
856 PM PDT Fri Oct 25 2019

...HIGH WIND WARNING IS CANCELLED...

Winds have dropped below warning/advisory criteria and are
expected to continue to gradually diminish through the overnight
hours. Occasional gusts may still approach 30 mph through sunrise
Saturday.

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Oct 25, 1:52 PM PDT, 2 hours earlier.

Area forecast discussion, Oct 25, 1:52 PM PDT, 2 hours before
Area Forecast Discussion
National Weather Service Pendleton OR
152 PM PDT Fri Oct 25 2019

.SHORT TERM...Tonight through Monday. Upper level trough moving
into BC is pushing a cold front through the Pacific northwest this
afternoon. Westerly winds are increasing and expect breezy to
windy conditions to continue into the evening then diminishing
overnight. Strongest winds will be in the Columbia basin and
Kittitas valley with 20-40 mph. Some blowing dust possible in the
basin. The front will have limited precipitation with showers
mainly along the Cascades. Later this evening and tonight the
upper trough will bring some showers to the northeast Oregon
mountains with an upslope flow. This will continue into Saturday.
Otherwise expecting partly to mostly cloudy skies for tonight and
Sat. Much cooler tomorrow with highs in the upper 40s and 50s.
Lighter north winds. Upper ridge builds offshore with a dry
northerly flow over the region Sunday and Monday. Mostly clear
skies with cooler temperatures. Highs in the 40s to mid 50s. Lows
in the teens and 20s.

.Long Term (Monday Night through Friday)...
A highly amplified weather pattern will take hold heading into next
week with a deep upper trough from Canada into the southern Rockies,
and mid level ridging both over the southeast U.S. and off the
Pacific Coast. This will lead to a prolonged and deep northerly wind
flow across the Pacific Northwest, making for rather chilly
conditions through much of next week. With cold advection out of
Canada, temperatures are expected to come in some 15 to 20 degrees
below normal with highs generally in the 40s and 50s and lows in the
teens and 20s the first half of the week. Some slight modification
should take place toward the end of the week as the upper ridge
slowly shifts eastward, shunting the colder air trajectories
eastward. Despite a couple of frontal passages through this period,
the dry nature of the airmasses will generally prevent any
meaningful precipitation outside of perhaps some light snow over the
higher mountains.

79/Austin

.AVIATION...18z TAFs. Breezy to windy VFR conditions expected
over the next 24 hours as a cold front sweeps across all
terminals. The front is expected to be mainly dry, though a few
showers may impact areas near the Cascades/Gorge and Blue
Mountains...namely KDLS and KALW. Winds 15 to 25 kt with gusts
exceeding 30 kt will be possible especially in the 22z to 05z
timeframe before decreasing by 08z to 10z Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  36  51  28  49 /  10  10   0   0
ALW  37  52  30  51 /  10  10   0   0
PSC  37  57  32  54 /   0  10   0   0
YKM  33  56  29  54 /   0   0   0   0
HRI  36  56  30  54 /  10  10   0   0
ELN  34  52  27  51 /  10  10   0   0
RDM  27  49  22  49 /  10   0   0   0
LGD  34  45  25  46 /  30  30   0   0
GCD  32  45  25  47 /  20  10   0   0
DLS  38  58  34  56 /  10   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Wind Advisory until 10 PM PDT this evening for WAZ026.

&&

94/79/79

Nearby

High Wind Warnings in Washington, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.